Alert archive / Illinois / Special Weather Statements in 2017

Special Weather Statement, NWS Lincoln, IL

June 19, 2017DeWitt County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 19, 2017, 7:27 PM CDT for DeWitt County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2017, 7:27 PM CDT (00:27 UTC)
Expired
Jun 19, 2017, 8:15 PM CDT
In force
48 min
Issued by
NWS Lincoln, IL

County DeWitt County, IL

The radar

The Lincoln radar (KILX), 57 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
2084 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS83 KILX 200027
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
727 PM CDT MON JUN 19 2017
 
ILZ038-043>045-200115-
Piatt-McLean-De Witt-Champaign-
727 PM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIATT...NORTHEASTERN DE
WITT...SOUTHEASTERN MCLEAN AND NORTHWESTERN CHAMPAIGN COUNTIES UNTIL
815 PM CDT...

At 726 PM CDT, Doppler radar was tracking strong thunderstorms along 
an Ellsworth to Heyworth line, moving east-southeast at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Le Roy, Heyworth, Farmer City, Fisher, Downs, Mansfield, Saybrook,
Wapella, De Land, Weldon, Bellflower, Arrowsmith, Ellsworth, De Witt,
Foosland, Holder, Lane, Clinton Lake Dam, Moraine View State Park and
Galesville.

This includes the following highways...
 Interstate 72 between mile markers 158 and 162.
 Interstate 74 between mile markers 141 and 169.

LAT...LON 4000 8867 4004 8875 4006 8875 4006 8877
      4023 8907 4049 8882 4044 8846 4040 8846
      4040 8823
TIME...MOT...LOC 0026Z 288DEG 42KT 4033 8886 

$$

Barnes

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:05 PM CDT, 22 minutes earlier.

Area forecast discussion, Jun 19, 7:05 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
705 PM CDT Mon Jun 19 2017

.SHORT TERM...(This evening through Tuesday)
ISSUED AT 224 PM CDT Mon Jun 19 2017

Deep cyclonic flow will linger across central and southeast
Illinois through the period. This flow regime, coupled with
unseasonably cool temperatures aloft, is supportive of deep
diurnal mixing/gusty winds and spotty diurnal convection. The
threat for isolated showers and storms will linger for a couple
hours early this evening before peak diurnal instability is lost.
The threat for isolated showers/storms will return by Tuesday
afternoon. The relatively dry air mass in place will help keep
storm coverage and CAPE values to a minimum, but the dry air
beneath cloud level could support some strong convective wind
gusts.

.LONG TERM...(Tuesday night through Monday)
ISSUED AT 224 PM CDT Mon Jun 19 2017

Upper-level flow flattens out for the middle of the week, allowing
temperatures to climb back above normal. A strong wave is progged
to track across Canada within this developing flow regime.
Shower/storm chances increase across at least northern portion of
the forecast area late Wednesday night into Thursday as an
associated storm complex may impact the area. Precipitation
chances increase across the entire forecast area Thursday night
into Friday as the wave tracks further east across Canada and a
trailing frontal boundary settles across the forecast area.

Beyond Friday, much more considerable uncertainty enters the
local precipitaton forecast. There are differences in exactly
where the trailing front eventually stalls, and how often it is
activated by disturbances riding along it. Further complicating
issues is the potential tropical system over the Gulf of Mexico
for late in the week, which may have impacts on the weather
pattern locally. Model trends will need to be watched closely as a
consensus is hopefully reached sooner rather than later.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 705 PM CDT Mon Jun 19 2017

Scattered thunderstorms will track across north-central Illinois
for the next couple of hours before diminishing and coming to an
end after 03z. Based on immediate radar trends, carried
predominant thunder at both KPIA and KBMI through 01z. Further
south and east...only mentioned VCTS at the remaining TAF sites
through 02-03z. Am expecting mostly clear skies through the
overnight hours into Tuesday morning before diurnal clouds once
again increase by Tuesday afternoon.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Bak
LONG TERM...Bak
AVIATION...Barnes
Hazardous weather outlook, Jun 19, 3:19 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
319 PM CDT Mon Jun 19 2017

ILZ036-040>044-047>057-061-201100-
Cass-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Logan-Macon-
Mason-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Shelby-
319 PM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated to widely scattered thunderstorms will be possible into
early this evening. Severe weather is not expected, however, the
stronger storms may produce gusty winds and small hail mainly
along and north of the Interstate 74 corridor.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

An isolated thunderstorm will be possible again Tuesday afternoon.
No severe weather is expected.

There will be a chance for thunderstorms late Wednesday night into
Thursday morning, especially along and west of Interstate 55. At
this time, no severe weather is expected.

A frontal boundary will slip south across the area late Thursday
bringing the best chances for showers and thunderstorms. Chances
will last into at least the start of the weekend bringing daily
chances for thunderstorms to the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ062-063-066>068-071>073-201100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
319 PM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A frontal boundary will slip south across the area late Thursday
bringing the best chances for showers and thunderstorms. Chances
will last into at least the start of the weekend bringing daily
chances for thunderstorms to the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

ILZ027>031-037-038-045-046-201100-
Champaign-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Vermilion-
Woodford-
319 PM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated to widely scattered thunderstorms will be possible into
early this evening. There is a marginal risk of severe weather,
with damaging winds and large hail possible with the strongest
storms.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

An isolated thunderstorm will be possible again Tuesday afternoon.
No severe weather is expected.

There will be a chance for thunderstorms late Wednesday night into
Thursday morning, especially along and west of Interstate 55. At
this time, no severe weather is expected.

A frontal boundary will slip south across the area late Thursday
bringing the best chances for showers and thunderstorms. Chances
will last into at least the start of the weekend bringing daily
chances for thunderstorms to the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be requested later this afternoon.

HJS

In the hours before

Special weather statement, Jun 19, 5:42 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Lincoln IL
542 PM CDT MON JUN 19 2017

ILZ027>030-192330-
Marshall-Peoria-Knox-Stark-
542 PM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARSHALL...STARK...
NORTHEASTERN KNOX AND NORTHERN PEORIA COUNTIES UNTIL 630 PM CDT...

At 541 PM CDT, Doppler radar was tracking a strong thunderstorm over
Galva, or 7 miles southwest of Kewanee, moving southeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Princeville, Wyoming, Toulon, Elmira, West Jersey, La Fayette,
Castleton, Camp Grove, Duncan, Monica and Lawn Ridge.

LAT...LON 4106 8946 4085 8984 4115 9018 4115 8987
      4123 8986
TIME...MOT...LOC 2241Z 312DEG 32KT 4119 9005

Barnes
Special weather statement, Jun 19, 5:52 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
552 PM CDT MON JUN 19 2017

ILZ027-029-036-192345-
Peoria-Knox-Fulton-
552 PM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FULTON...
SOUTHEASTERN KNOX AND SOUTHWESTERN PEORIA COUNTIES UNTIL 645 PM
CDT...

At 552 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maquon, or 15 miles northwest of Canton, moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Canton, Farmington, Elmwood, Hanna City, Trivoli, Yates City,
Fairview, London Mills, Maquon, Norris, Banner, Smithville and Middle
Grove.

LAT...LON 4070 9030 4081 9023 4074 8974 4050 8989
TIME...MOT...LOC 2252Z 286DEG 23KT 4075 9020

Barnes
Special weather statement, Jun 19, 6:24 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Lincoln IL
624 PM CDT MON JUN 19 2017

ILZ029-031-037-200015-
Tazewell-Peoria-Woodford-
624 PM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODFORD...CENTRAL
TAZEWELL AND SOUTHEASTERN PEORIA COUNTIES UNTIL 715 PM CDT...

At 623 PM CDT, Doppler radar was tracking strong thunderstorms along
a West Peoria to Glasford line, moving east at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Peoria, Pekin, Eureka, East Peoria, Morton, Washington, Bartonville,
Creve Coeur, West Peoria, Germantown Hills, Marquette Heights,
Tremont, Bellevue, Mackinaw, South Pekin, Glasford, Goodfield, Deer
Creek, Peoria Heights and North Pekin.

This includes the following highways...
 Interstate 155 between mile markers 20 and 31.
 Interstate 474 between mile markers 0 and 14.
 Interstate 74 between mile markers 84 and 113.

LAT...LON 4077 8917 4043 8935 4050 8988 4080 8970
TIME...MOT...LOC 2323Z 281DEG 39KT 4070 8963

Barnes
Special weather statement, Jun 19, 6:56 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Lincoln IL
656 PM CDT MON JUN 19 2017

ILZ031-037-038-200045-
Tazewell-Woodford-McLean-
656 PM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODFORD...
SOUTHEASTERN TAZEWELL AND MCLEAN COUNTIES UNTIL 745 PM CDT...

At 655 PM CDT, Doppler radar was tracking strong thunderstorms along
a Eureka to Delavan line, moving east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Bloomington, Eureka, Normal, Le Roy, Heyworth, El Paso, Lexington,
Mackinaw, Hudson, Chenoa, Delavan, Gridley, Minier, Danvers, Colfax,
Downs, Hopedale, Goodfield, McLean and Deer Creek.

This includes the following highways...
 Interstate 155 between mile markers 11 and 23.
 Interstate 39 between mile markers 0 and 17.
 Interstate 55 between mile markers 143 and 187.
 Interstate 74 between mile markers 107 and 154.

LAT...LON 4077 8893 4075 8893 4076 8859 4062 8858
      4061 8846 4028 8847 4030 8926 4032 8927
      4032 8962 4077 8925
TIME...MOT...LOC 2355Z 282DEG 40KT 4064 8919

Barnes
Local storm report, Jun 19, 7:18 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     2 NE MACKINAW           40.56N 89.33W
06/19/2017                   TAZEWELL           IL   CO-OP OBSERVER

            45-50 MPH WINDS BROUGHT DOWN TWO 6 INCH TREE LIMBS.

&&

SBAKER
Special weather statement, Jun 19, 7:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
727 PM CDT MON JUN 19 2017

ILZ038-043>045-200115-
Piatt-McLean-De Witt-Champaign-
727 PM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIATT...NORTHEASTERN DE
WITT...SOUTHEASTERN MCLEAN AND NORTHWESTERN CHAMPAIGN COUNTIES UNTIL
815 PM CDT...

At 726 PM CDT, Doppler radar was tracking strong thunderstorms along
an Ellsworth to Heyworth line, moving east-southeast at 45 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Le Roy, Heyworth, Farmer City, Fisher, Downs, Mansfield, Saybrook,
Wapella, De Land, Weldon, Bellflower, Arrowsmith, Ellsworth, De Witt,
Foosland, Holder, Lane, Clinton Lake Dam, Moraine View State Park and
Galesville.

This includes the following highways...
 Interstate 72 between mile markers 158 and 162.
 Interstate 74 between mile markers 141 and 169.

LAT...LON 4000 8867 4004 8875 4006 8875 4006 8877
      4023 8907 4049 8882 4044 8846 4040 8846
      4040 8823
TIME...MOT...LOC 0026Z 288DEG 42KT 4033 8886

Barnes

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:47 PM CDTSpecial Weather StatementILXMason43 min

Nearby

Special Weather Statements in Illinois, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.